Alert archive / Colorado / Red Flag Warnings in 2019

Red Flag Warning 6, NWS Pueblo, CO

April 8, 201911 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 8, 2019, 10:04 AM MDT for 11 counties in Colorado. It took effect at Apr 9, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 10:04 AM MDT (16:04 UTC)
In effect from
Apr 9, 2019, 12:00 PM MDT
Expired
Apr 9, 2019, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2682 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS85 KPUB 081604
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1004 AM MDT Mon Apr 8 2019

...A Red Flag Warning has been issued for gusty winds, low 
humidity and dry fuels from noon to 9 PM Tuesday, for fire 
weather zones 222 and 226 through 237, which includes Fremont 
County and all of the southeastern Plains...

COZ222-226>237-090815-
/O.UPG.KPUB.FW.A.0005.190409T1800Z-190410T0300Z/
/O.NEW.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1004 AM MDT Mon Apr 8 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227...228...229...230...231...232...233...234...235...
236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 9 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
655 
WWUS85 KPUB 082055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MDT Mon Apr 8 2019

...A Red Flag Warning is in effect for gusty winds, low humidity 
and dry fuels from noon to 9 PM Tuesday, for fire weather zones 
222 and 226 through 237, which includes Fremont County and all of 
the southeastern Plains...

COZ222-226>237-091300-
/O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
255 PM MDT Mon Apr 8 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...226...227...228...229...230...231...232...
233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
935 
WWUS85 KPUB 091031
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
431 AM MDT Tue Apr 9 2019

...A Red Flag Warning is in effect for gusty winds, low humidity,
and dry fuels from noon to 9 PM Tuesday, for fire weather zones
222 and 226 through 237, which includes Fremont County and all of
the southeastern Plains...

...A Fire Weather Watch has been issued for gusty winds, low
humidity, and dry fuels from Wednesday morning through Wednesday 
afternoon, for fire weather zones 230, 232, 233, 235, 236, and 
237, which includes portions of the southeastern Plains...

COZ230-232-233-235>237-100245-
/O.NEW.KPUB.FW.A.0006.190410T1700Z-190410T2300Z/
/O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
431 AM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 230...232...233...235...236 AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 230...232...233...235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday morning through Wednesday afternoon.

* Affected Area...Fire Weather Zones 230...232...233...235... 
  236 and 237.

* Winds...For today, southwest 10 to 20 mph with gusts up to 35
  mph. For tomorrow, southwest 25 to 35 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-226>229-231-234-100245-
/O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
431 AM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...226...227...228...229...231 and 234...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...231 and 234.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
109 
WWUS85 KPUB 091522
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
922 AM MDT Tue Apr 9 2019

...A Red Flag Warning has been issued for gusty winds, low 
humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire 
weather zones 230, 232, 233, 235, 236, and 237, which includes 
portions of the southeastern Plains...

...A Red Flag Warning is in effect for gusty winds, low humidity,
and dry fuels from noon to 9 PM Tuesday, for fire weather zones
222 and 226 through 237, which includes Fremont County and all of
the southeastern Plains...

COZ230-232-233-235>237-100730-
/O.UPG.KPUB.FW.A.0006.190410T1700Z-190410T2300Z/
/O.NEW.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/
/O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
922 AM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
230...232...233...235...236 AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
230...232...233...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 5 PM MDT Wednesday. The Fire Weather Watch
is no longer in effect.

* Affected Area...Fire Weather Zones 230...232...233...235... 
  236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>229-231-234-100300-
/O.CON.KPUB.FW.W.0006.190409T1800Z-190410T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
922 AM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227...228...229...231 AND 234...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...231 and 234.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
533 
WWUS85 KPUB 091921
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
121 PM MDT Tue Apr 9 2019

...A Red Flag Warning remains in effect for gusty winds, low 
humidity, and dry fuels until 9 PM this evening, for fire weather
zones 222 and 226 through 237, which includes Fremont County and 
all of the southeastern Plains...

...A Red Flag Warning remains in effect for gusty winds, low 
humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire 
weather zones 230, 232, 233, 235, 236, and 237, which includes 
portions of the southeastern Plains...

COZ230-232-233-235>237-101200-
/O.CON.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/
/O.CON.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
121 PM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
230...232...233...235...236 AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 230...232...233...235...236 AND 237...

* Affected Area...Fire Weather Zones 230...232...233...235... 
  236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>229-231-234-100300-
/O.CON.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
121 PM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227...228...229...231 AND 234...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...231 and 234.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
946 
WWUS85 KPUB 100243
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
843 PM MDT Tue Apr 9 2019

...A Red Flag Warning remains in effect for gusty winds, low
humidity, and dry fuels from 11 AM to 5 PM Wednesday, for fire
weather zones 230, 232, 233, 235, 236, and 237, which includes
portions of the southeastern Plains...

COZ230-232-233-235>237-101845-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/
/O.CON.KPUB.FW.W.0007.190410T1700Z-190410T2300Z/
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
843 PM MDT Tue Apr 9 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MDT
WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS 
FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237... 
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONES 230...232...233... 235...236 AND 237...

* Affected Area...Fire Weather Zones 230...232...233...235... 
  236 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>229-231-234-100345-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-190410T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
843 PM MDT Tue Apr 9 2019

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONES 222...226...227... 228...229...231 AND 234...

Winds are starting to decrease across the southeastern plains and
relative humidity values are beginning to rise. Therefore the Red
Flag Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 10:01 AM MDT, 3 minutes earlier.

Area forecast discussion, Apr 8, 10:01 AM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1001 AM MDT Mon Apr 8 2019

.UPDATE...
Issued at 959 AM MDT Mon Apr 8 2019

Quick update for upgrading Tuesday Fire Weather Watch to a Red
Flag Warning. Incorporated latest obs data and satellite trends.
Remainder of forecast looks on track at this time. Moore

&&

.SHORT TERM...(Today and tonight)
Issued at 352 AM MDT Mon Apr 8 2019

Currently, GOES water vapor satellite imagery and upper air analysis
shows a ridge of high pressure expanding over the southwest United
States. Large scale subsidence associated with the ridge is
promoting dry and tranquil weather over southern Colorado. Winds are
light, and temperatures are in the 40s across the plains and 30s in
the high valleys.

Today and tonight, the ridge of high pressure will persist over the
southwest US, leading to continued dry and pleasant weather over
southern Colorado. Aside from some high clouds, skies will remain
clear, and winds generally light and following typical diurnal
patterns. Temperatures will run 10 to 15 degrees above normal today,
with highs in the upper 70s across the plains, low 70s in Colorado
Springs, and 60s across the high valleys. RH values will bottom out
around 15% across the lower elevations this afternoon, but the light
winds will preclude the development of critical fire weather
conditions. Temperatures overnight will fall into the mid 40s across
the plains and Colorado Springs, and low to mid 40s in the high
valleys.

.LONG TERM...(Tuesday through Sunday)
Issued at 352 AM MDT Mon Apr 8 2019

...Strong Storm System to Bring Wind, Snow, Cold and Fire Weather
Concerns to the Region...

An intense Pacific storm system will affect the region from
Tuesday into Thursday. This system will bring fire weather
concerns to the area Tuesday and possibly Wednesday. It will bring
snow to the mountains Tuesday night into Thursday (Some snow
possible Wednesday late over N El Paso county). It will get very
windy Wednesday into Wednesday night. This system will also drop
temperatures well below freezing Thursday morning and Friday
morning.

Another system may affect the southern parts of the region this
weekend.

Tuesday...

This day will feel like Summer. Max temperatures will be in the mid
80s across most of the plains. In addition, it will be dry and
breezy and widespread fire weather conditions will be likely due
to the breezy conditions and low humidity values. For now, after
coordinating with surrounding  weather offices, we decided to
keep the fire weather highlights as a fire weather watch. The
reason for this is the event is likely going to be a marginal,
albeit widespread, event.

Wednesday...

Very dynamic system will affect the region this day. a very strong
cold front will blast across the region on this day, however there
is quite a bit of uncertainty on when this front will cross the
region, and this in turn will impact potential fire weather issues
on this day. It is possible that Red Flag conditions will occur
across the region, especially in the morning and early afternoon,
and especially south of Highway 50. If the front moves across the
region earlier in the day, then fire weather impacts will be
lessened as humidity values will increase behind the front. Due to
this uncertainty, we did not issue any fire weather highlights for
this day.

It is near certain that once the front goes by we will see strong
northerly winds affect the plains. Gusts to 40 to 60 mph will be
possible, and High Wind highlights may be needed over parts of the
plains during the afternoon and evening.

Given that the frontal timing is still a bit uncertain, confidence
in the max temp forecast for this day is rather low. Based on the
guidance that I had, went with 50s across N El Paso county to
temps near 80 across southeast Baca county.

Mountains will see snow on this day, especially higher elevations.
heaviest snow amounts will occur across the central mtns and N
Sangre De Cristo mountains, with locally high accumulations across
Pikes Peak.

A brief period (few hours or so) of wind driven snow may occur
across N El Paso county late Wednesday/Wednesday evening.
Accumulations will generally be light (due to melting), but travel
over Monument Hill could be problematic Wed evening due to
reduced visibilities and some slush.

Due to strong forcing with the front, there will be a good chance of
showers Wednesday afternoon into Wednesday night across the
plains. Some thunder cant be ruled out. Winds will keep up through
the Wednesday night across the plains and last into Thursday.

This storm for mid week will bring some cold air with it. Low
temperatures Thursday morning and Friday morning could be quite
cold, with readings in the 20s across all of the plains. Folks who
started gardens or who have turned on the sprinklers/swamp coolers
may regret doing so.

The next system will move into the region Friday and last into
Saturday. At this time, the track of this system may be a bit too
far south to have a significant impact over the region, with the
best chance of precip generally south of US-50. \/Hodanish

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 352 AM MDT Mon Apr 8 2019

VFR and dry conditions are expected at the three TAF sites (KALS,
KCOS, KPUB) over the next 24 hours. Winds will follow typical
diurnal patterns.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 9 PM MDT Tuesday for COZ222-
226>237.

&&

UPDATE...MOORE
SHORT TERM...LINE
LONG TERM...HODANISH
AVIATION...LINE
Hazardous weather outlook, Apr 8, 4:58 AM MDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
458 AM MDT Mon Apr 8 2019

COZ058>089-093>099-091100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
458 AM MDT Mon Apr 8 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

For Tuesday, Southwest winds gusting to 20 to 30 mph will combine
with low humidity values to bring widespread marginal critical
fire weather conditions to the plains on this day.

On Wednesday, a strong Pacific storm system will move over the
state of Colorado. This system will bring strong westerly winds to
the plains in the morning, shifting to northerly during the
afternoon and lasting into Wednesday night. Critical fire weather
conditions will be possible across the plains, especially in the
morning and south of highway 50. Snow will occur over the
mountains on Wednesday, with several inches of snow possible,
especially across the central mountains, the Northern Sangre De
Cristo mountains and Pikes Peak. By late Wednesday afternoon into
Wednesday evening, snow will be possible over northern El Paso
county. Travel may become difficult over Monument hill for
Wednesday afternoons commute. Winds could gusts as high as 60 mph
over the plains Wednesday afternoon and especially Wednesday
evening. Isolated thunderstorms will be possible across the entire
region on Wednesday. The primary threat will be cloud to ground
lightning and gusty winds.

Thursday, gusty north winds will continue over the plains. Snow
showers will continue over the mountains.

Another Pacific storm will affect the region Friday and Saturday.
Periods of snow will be possible over the mountains. The heaviest
snow will likely occur south of highway 50.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

LINE/Hodanish

Nearby

Red Flag Warnings in Colorado, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.